Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 7, 2020, 2:58 PM MST for Mohave County, Arizona; Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at Nov 8, 2020, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 2:58 PM MST (21:58 UTC)
- In effect from
- Nov 8, 2020, 9:00 AM MST
- Expired
- Nov 8, 2020, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WWUS75 KVEF 072158 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 158 PM PST Sat Nov 7 2020 AZZ001-003-036-CAZ523>525-NVZ016-019>022-081200- /O.NEW.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 158 PM PST Sat Nov 7 2020 /258 PM MST Sat Nov 7 2020/ ...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ TO 4 PM PST /5 PM MST/ SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 8 AM PST /9 AM MST/ to 4 PM PST /5 PM MST/ Sunday. * IMPACTS...Winds will make driving difficult for large trucks... motorcycles...and high profile vehicles. Waves over 2 feet will create hazardous boating conditions on Lake Mead during the advisory period. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Boaters planning to venture out onto Lake Mead are urged to postpone their outings until the winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
922 WWUS75 KVEF 072223 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 223 PM PST Sat Nov 7 2020 CAZ523-525-081200- /O.NEW.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/ /O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 223 PM PST Sat Nov 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM PST SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures between 28 and 32 degrees possible. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...For the Wind Advisory, from 8 AM to 4 PM PST Sunday. For the Freeze Watch, from late Sunday night through Monday morning. * IMPACTS...Winds will make driving difficult for large trucks... motorcycles...trailers and campers. Gusty winds could blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ001-003-036-CAZ524-NVZ016-019>022-081200- /O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Northeast Clark County-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 223 PM PST Sat Nov 7 2020 /323 PM MST Sat Nov 7 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ TO 4 PM PST /5 PM MST/ SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 8 AM PST /9 AM MST/ to 4 PM PST /5 PM MST/ Sunday. * IMPACTS...Winds will make driving difficult for large trucks... motorcycles...and high profile vehicles. Waves over 2 feet will create hazardous boating conditions on Lake Mead during the advisory period. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Boaters planning to venture out onto Lake Mead are urged to postpone their outings until the winds subside. Secure outdoor objects. && $$ CAZ522-081200- /O.NEW.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 223 PM PST Sat Nov 7 2020 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 degrees possible...especially around Shoshone and elevations above 1500 feet. * WHERE...Death Valley National Park. * WHEN...From late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
075 WWUS75 KVEF 080932 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 132 AM PST Sun Nov 8 2020 CAZ523-525-081630- /O.UPG.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/ /O.NEW.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ /O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 132 AM PST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...For the Freeze Warning, from 1 AM to 8 AM PST Monday. For the Wind Advisory, from 8 AM this morning to 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ522-081630- /O.UPG.KVEF.FZ.A.0003.201109T0900Z-201109T1600Z/ /O.NEW.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 132 AM PST Sun Nov 8 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Death Valley National Park. * WHEN...From 1 AM to 8 AM PST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ001-003-036-CAZ524-NVZ016-019>022-081630- /O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Northeast Clark County-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 132 AM PST Sun Nov 8 2020 /232 AM MST Sun Nov 8 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS MORNING TO 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 8 AM PST /9 AM MST/ this morning to 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
953 WWUS75 KVEF 081556 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 756 AM PST Sun Nov 8 2020 CAZ523-525-090000- /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ /O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 756 AM PST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 29 expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...For the Wind Advisory, until 4 PM PST this afternoon. For the Freeze Warning, from 1 AM to 8 AM PST Monday. * IMPACTS...Winds will make driving difficult for large trucks... motorcycles...trailers and campers. Gusty winds could blow around unsecured objects. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ522-090000- /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 756 AM PST Sun Nov 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...Sub-freezing temperatures 25 to 30 degrees expected around Shoshone and elevations above 1500 feet. * WHERE...Death Valley National Park. * WHEN...From 1 AM to 8 AM PST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ001-003-036-CAZ524-NVZ016-019>022-090000- /O.CON.KVEF.WI.Y.0028.201108T1600Z-201109T0000Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Northeast Clark County-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 756 AM PST Sun Nov 8 2020 /856 AM MST Sun Nov 8 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Winds will make driving difficult for large trucks... motorcycles...and high profile vehicles. Waves over 2 feet will create hazardous boating conditions on Lake Mead during the advisory period. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Boaters planning to venture out onto Lake Mead are urged to postpone their outings until the winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
247 WWUS75 KVEF 090006 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 406 PM PST Sun Nov 8 2020 CAZ523-525-091200- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-201109T0000Z/ /O.NEW.KVEF.WI.Y.0029.201109T0006Z-201109T0400Z/ /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 406 PM PST Sun Nov 8 2020 ...WIND ADVISORY EXTENDING UNTIL 8 PM PST THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...For the Freeze Warning, from 1 AM to 8 AM PST Monday. For the Wind Advisory, until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and create hazardous driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ001-003-036-CAZ524-NVZ016-019>022-090115- /O.EXP.KVEF.WI.Y.0028.000000T0000Z-201109T0000Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Northeast Clark County-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 406 PM PST Sun Nov 8 2020 /506 PM MST Sun Nov 8 2020/ ...WIND ADVISORY HAS EXPIRED... Winds will gradually decrease after sunset across southern Nevada, northwest Arizona and nearby areas in San Bernardino County California. Southwest winds gusting 25 to 35 mph can be expected through early this evening. $$ CAZ522-091200- /O.CON.KVEF.FZ.W.0004.201109T0900Z-201109T1600Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 406 PM PST Sun Nov 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST MONDAY... * WHAT...Sub-freezing temperatures 25 to 30 degrees expected around Shoshone and elevations above 1500 feet. * WHERE...Death Valley National Park. * WHEN...From 1 AM to 8 AM PST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:39 AM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 7, 10:39 AM MST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 939 AM PST Sat Nov 7 2020 .SYNOPSIS...One low pressure area will pass through the region today, followed by another one Sunday. This will bring sharply colder temperatures areawide with breezy conditions continuing through the weekend. There will be chances for rain and mountain snow today, followed by higher chances on Sunday, when Winter Weather Advisories will be in effect for areas above 5000 feet in southern Nevada and northwest Arizona. Dry weather will return Monday, but temperatures will remain below normal all week. && .UPDATE...A wide clear slot could be seen on satellite imagery over southern Nevada and southeast California this morning. That will fill in this afternoon as extensive showers and moisture in the 5-10 kft MSL layer currently over southern California move into southern Nevada and northwest Arizona. This will be a fairly quick hitting event with the window of showers generally 2-3 hours for any particular site before the moisture pulls away to the east this evening. The second round of precipitation on Sunday is still on track to be more widespread with colder air as the system currently over the Pacific Northwest drops into our region. The Wind Advisory was allowed to expire on schedule at 9 AM PST for western Clark and southern Nye counties at gusts are expected to stay below 40 mph though breezy to windy conditions will continue through the day. No immediate changes needed to the forecast trends detailed in the previous discussion. && .PREV DISCUSSION...246 AM PST .SHORT TERM...Through Sunday night. The long advertised big change in the weather is underway. Early morning satellite loop showed low pressure swirling near the central California coast, and the second low just beginning to form over northern British Columbia. The first low was producing broad ascent over our CWA and surrounding areas, along with southerly winds which were helping to develop wave clouds off favorably oriented mountain ranges. These wave clouds were producing isolated strong winds where they intersected the ground downstream, and one standing wave was clearly visible on satellite over southern Nye County, so the Wind Advisory for that area still looks good. As the associated cold front works its way through the region today, low to mid level temperatures will drop, with surface temperatures not rising much today from early morning readings. This plus continued ascent will bring the low to mid levels closer to saturation, leading to precip chances. The best chances this morning will be in the southern Great Basin, then chances will increase in the Mojave Desert this afternoon and evening as moisture and jet energy cross the desert from west to east. Expect mainly light precip amounts today and this evening. The better chances for significant precip should come tomorrow as the second low dives down from the north. Stronger dynamic forcing acting on an already-primed airmass should bring more widespread precip, with snow falling down to the valley floors in the southern Great Basin and as low as 4000 feet in the Mojave Desert. Upgraded the Winter Storm Watches to Winter Weather Advisories above 5000 feet, and also pulled the start time for southern Nevada back from 12Z to 09Z as high res models suggest snow should be falling on Highway 95 in Esmeralda and Nye counties by then. As the second low slowly pulls east, precip chances will decrease from west to east Sunday night. .LONG TERM...Monday through Friday. Showers and higher elevation snow showers will linger in the far eastern portions of our CWA, particularly across northern Mohave County and eastern Lincoln County, Monday morning. Otherwise, skies will continue to clear across the region as the aforementioned storm system pushes eastward out of the Desert Southwest. Though the deep trough will move out of the area, the overall synoptic pattern will remain starkly different than we've seen the last few months with a longwave trough parked over the western United States. A parade of troughs with varying intensities will pulse through the longwave pattern, allowing persistent temperatures below seasonal averages and sporadic non-zero precipitation chances across portions of the southern Great Basin through the remainder of the week. && .AVIATION...For McCarran...Periods of gusty southwest winds are expected to continue through the weekend. Southwest winds will increase through the morning peaking late afternoon-afternoon with gusts to 30 knots. SCT to BKN mid to high clouds will continue through much of the morning before lower ceilings to around 5 Kft and increasing shower chances by the afternoon across the Las Vegas Valley. Shower chances decrease this evening after 02-03Z with increased chances again for Sunday afternoon. Winds are expected to decrease a bit this evening with potentially varying directions of 170-240 degrees, but general breezy/gustiness will remain overnight. A push of stronger southwesterly winds looks possible Sunday morning with gusts to 30-35 knots. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty south to southwest winds are expected to remain through the early morning, peaking by the afternoon with gusts to around 25-35 knots. Winds will relax some this evening at most terminals, excluding KDAG, where winds will remain gusty. Scattered showers with SCT-BKN clouds with bases of 5-10 Kft, producing localized mountain obscuration will be possible later this morning through the evening. Drier conditions are expected tonight before scattered showers/lower ceilings are possible again Sunday. && .CLIMATE...Near record or record cold temperatures are possible for parts of the area Sunday and Monday. The table below shows the record low maximum or cold high for each location and the year the record was last set, followed by the forecast temperature. LOW MAX Sun NOV 8 Mon NOV 9 Record(Yr)/Fcst Record(Yr)/Fcst Las Vegas 55(1946) / 55 55(1966) / 55 Death Valley 62(1920) / 64 65(1919) / 66 Kingman 53(2011) / 50 45(1946) / 50 Bishop 47(2004) / 47 43(1982) / 50 Barstow-Daggett 57(1945) / 57 59(1966) / 57 Desert Rock 56(2011) / 47 54(2000) / 50 The table below shows the record low minimum for potential record-setting locations and the year the record was last set, followed by the forecast temperature. LOW MIN Sun NOV 8 Mon NOV 9 Record(Yr)/Fcst Record(Yr)/Fcst Bishop 13(2011) / 24 15(2011) / 18 Desert Rock 30(2011) / 38 30(1998) / 30 && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts from the incoming storm through the weekend according to standard operating procedures. && UPDATE...Adair SHORT TERM...Morgan LONG TERM...Varian AVIATION/CLIMATE...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:04 AM MST | Winter Weather Advisory | VEF | Mohave | 50 hr |
| Nov 7, 3:23 PM MST | Freeze Watch | VEF | Inyo, San Bernardino | 11 hr |
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in Arizona, 2020Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.